Prostate Home > Proscar Overdose
In previous clinical studies, large doses of Proscar did not appear to result in any adverse reactions. Since very few cases of a Proscar overdose have been reported, however, the full effects are not known. Because of the small number of reported overdose cases, it is also not known what the best treatment options are. Treatments for a Proscar overdose may include taking certain medicines, having the stomach "pumped," or receiving supportive care.
Proscar® (finasteride) is a prescription medication that has been licensed to treat an enlarged prostate (known medically as benign prostatic hyperplasia, benign prostatic hypertrophy, or BPH). As with all medicines, it is possible to take too much Proscar. Proscar overdose effects will vary depending on a number of factors, including how much Proscar is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Proscar, seek medical attention immediately.
In clinical studies before Proscar was approved, single doses of up to 400 mg of Proscar and multiple doses of 80 mg a day did not result in any adverse reactions. However, there have been so few reported cases of a Proscar overdose that the full effects are not known.
Given that there have been so few cases of people taking too much Proscar, it is also not known what the best treatment for a Proscar overdose is. If the Proscar overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Proscar overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Proscar.